Alert archive / Kansas / Frost Advisories in 2012
Frost Advisory 2, NWS Goodland, KS
NWS Goodland, KS issued this frost advisory at Apr 8, 2012, 2:53 PM MDT for Yuma County, Colorado; 4 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Apr 9, 2012, 3:00 AM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2012, 2:53 PM MDT (20:53 UTC)
- In effect from
- Apr 9, 2012, 3:00 AM MDT
- Expired
- Apr 9, 2012, 8:00 AM MDT
- In force
- 5 hr
- Issued by
- NWS Goodland, KS
Counties Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Norton County, KS, Rawlins County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 83 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2357 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
706 WWUS73 KGLD 082053 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 253 PM MDT SUN APR 8 2012 COZ090-KSZ001>004-NEZ079>081-091400- /O.NEW.KGLD.FR.Y.0002.120409T0900Z-120409T1400Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-DUNDY-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...BENKELMAN...TRENTON...MCCOOK 253 PM MDT SUN APR 8 2012 /353 PM CDT SUN APR 8 2012/ ...FROST ADVISORY IN EFFECT FROM 3 AM MDT /4 AM CDT/ TO 8 AM MDT /9 AM CDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM MDT /4 AM CDT/ TO 8 AM MDT /9 AM CDT/ MONDAY. * TEMPERATURES...MORNING LOW TEMPERATURES IN THE LOWER TO MID 30S ARE EXPECTED...WITH SLIGHTLY COOLER TEMPERATURES IN LOW LYING AREAS. * OTHER IMPACTS...EARLY SEASON VEGETATION AND OTHER TENDER PLANTS COULD BE IMPACTED BY THE COLD TEMPERATURES. THE MOST SUSCEPTIBLE AREAS WILL BE LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ JTL
1 follow-up statement
998 WWUS73 KGLD 091405 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 805 AM MDT MON APR 9 2012 COZ090-KSZ001>004-NEZ079>081-091515- /O.EXP.KGLD.FR.Y.0002.000000T0000Z-120409T1400Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-DUNDY-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...BENKELMAN...TRENTON...MCCOOK 805 AM MDT MON APR 9 2012 /905 AM CDT MON APR 9 2012/ ...FROST ADVISORY HAS EXPIRED... TEMPERATURES HAVE WARMED INTO THE UPPER 30S AND LOWER 40S ACROSS THE TRI-STATE REGION. THEREFORE THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this frost advisory went out at Apr 8, 2:46 PM MDT, 7 minutes earlier.
Area forecast discussion, Apr 8, 2:46 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
246 PM MDT SUN APR 8 2012
.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 242 PM MDT SUN APR 8 2012
A WEAK COLD FRONT WILL MOVE INTO THE AREA THIS EVENING...STALLING
JUST SOUTH OF THE INTERSTATE. NORTH OF THE FRONT TEMPERATURES WILL
DIP INTO THE LOWER TO MID 30S BY EARLY MONDAY MORNING THANKS TO THE
CLEAR SKIES AND LIGHT WINDS. WITH LOWS NEAR FREEZING DECIDED TO ISSUE A
FROST ADVISORY FOR AREAS NORTH OF THE FRONT...PRIMARILY ALONG AND
NORTH OF HIGHWAY 36. AM SOMEWHAT CONCERNED THE COLD AIR ADVECTION
WILL NOT BE AS STRONG AS FORECAST...BUT WITH TEMPERATURES VERY
LIKELY TO COOL TO AT LEAST THE MID 30S FOR A COUPLE HOURS DECIDED TO
GO AHEAD AND ISSUE THE ADVISORY.
SOUTH OF THE FRONT SOUTHERLY WINDS WILL BRING HIGHER DEW POINTS INTO
THE AREA. KEPT IN THE MENTION OF AREAS OF FOG WHERE THE BEST
MOISTURE ADVECTION WILL BE...AND ALSO PLACED IN A MENTION OF PATCHY
FOG FOR A LARGE PORTION OF THE TRI-STATE AREA SOUTH OF THE
INTERSTATE WHERE THE MOISTURE ADVECTION IS NOT AS GOOD BUT
TEMPERATURES WILL STILL BE COOLING TO NEAR THE DEW POINT. AT THIS
TIME AM NOT ANTICIPATING WIDE SPREAD DENSE FOG TO FORM...HOWEVER A
NARROW CORRIDOR AROUND THE TRIBUNE AND LEOTI AREA MAY HAVE THE
DENSEST FOG...WITH VISIBILITIES LESS THAN HALF A MILE POSSIBLE.
MONDAY THE FOG WILL CLEAR OUT BY MID MORNING. MEANWHILE THE WEAK
COLD FRONT REMAINS NEARLY STATIONARY ACROSS THE SOUTHERN PORTIONS OF
THE AREA. INSTABILITY INCREASES SOUTH OF THE FRONT DURING THE
AFTERNOON AS DEW POINTS INCREASE INTO THE MID AND UPPER 40S.
HOWEVER DECIDED AGAINST PLACING THUNDERSTORMS IN THE FORECAST DUE TO
THE LACK OF A SOURCE FOR LIFT TO OVERCOME THE WEAK CAP THAT IS IN
PLACE.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 242 PM MDT SUN APR 8 2012
WEAK SHORTWAVE TROUGH WILL ROUND THE TOP OF THE RIDGE ON TUESDAY.
WITH INSTABILITY INCREASING AS THE DAY PROGRESSES...ANTICIPATE AT
LEAST SCATTERED CONVECTION TO DEVELOP. DEEP LAYER SHEAR IS
MARGINAL FOR ORGANIZED STORMS BUT COULD SEE A FEW SUSTAINED
UPDRAFTS DURING THE DAY.
MID/UPPER FLOW TRANSITION TO THE SOUTHWEST AS THE MID/UPPER RIDGE
AXIS SHIFTS OFF TO THE EAST ON WEDNESDAY. AT THE SAME TIME...A
BROAD TROUGH OVER THE WESTERN CONUS TAKES ON MORE OF A NEGATIVE
TILT. LEAD SHORTWAVE TROUGH MOVES OUT THE BASE OF THE MEAN FLOW
AND ACROSS THE AREA WEDNESDAY AFTERNOON. BROAD-SCALE FORCING FOR
ASCENT INCREASES DURING THE LATE AFTERNOON IN RESPONSE TO THE
APPROACHING SHORTWAVE TROUGH. SOME DISCREPANCY ON EXACT TIMING AND
PLACEMENT BUT APPEARS THERE WILL BE AT LEAST A WINDOW OF
OPPORTUNITY FOR A FEW STRONG TO SEVERE STORMS. IF CURRENT PROGS
ARE VALID...CONVECTION WILL FIRE OVER EASTERN COLORADO DURING THE
LATE AFTERNOON HOURS AND PROGRESS EASTWARD WITH TIME. PRECIP
CHANCES END FROM WEST TO EAST OVERNIGHT AS SUBSIDENCE OVERSPREADS
THE REGION. ONE FACTOR THAT MAY HINDER SEVERE WEATHER THREAT WILL
BE PERSISTENT STRATUS THROUGH MUCH OF THE DAY.
BROAD TROUGH REMAINS ANCHORED OVER THE WESTERN CONUS WITH THE NEXT
SHORTWAVE TROUGH TRANSLATING THROUGH THE MEAN FLOW PROGGED TO
IMPACT THE CENTRAL PLAINS ON THURSDAY. LATEST GUIDANCE WOULD
SUPPORT BETTER CHANCES FOR CONVECTION OVER THE EASTERN THIRD OF
THE FORECAST AREA. THURSDAY APPEARS TO BE EVEN MORE FAVORABLE FOR
STRONG TO SEVERE CONVECTION GIVEN PROGGED MODERATE DEEP LAYER
SHEAR AND INSTABILITY PROFILES.
FRIDAY SHOULD BE A DRY DAY AS THE WESTERN CONUS TROUGH RELOADS.
GUIDANCE HAS TRENDED SLOWER WITH THE WEEKEND SYSTEM. RATHER THAN
THE MEAN TROUGH SHIFTING EASTWARD ON SATURDAY AS WAS ADVERTISED
THIS TIME YESTERDAY...GUIDANCE IS NOW HOLDING THE MEAN TROUGH BACK
UNTIL AT LEAST SUNDAY. HAVE OPTED TO HOLD THE LINE ON THE GOING
POP FORECAST RATHER THAN JUMPING AROUND. WILL CERTAINLY NEED
CONTINUED REFINEMENT FOR THE POP/WX FORECAST FOR THE COMING
WEEKEND AS OVERALL FORECASTER CONFIDENCE IS LOW.
TEMPS THROUGH THE EXTENDED WILL BE NEAR TO SLIGHTLY ABOVE NORMAL
WITH THE EXCEPTION OF WEDNESDAY. AS MENTIONED EARLIER...ANTICIPATE
THE POTENTIAL FOR SIGNIFICANT STRATUS DECK AS MOISTURE FLOWS BACK
INTO THE REGION DURING THE MORNING HOURS. PRIOR FORECAST HAD THIS
HANDLED WELL SO NO MAJOR ADJUSTMENTS WERE MADE.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1108 AM MDT SUN APR 8 2012
VFR CONDITIONS EXPECTED THROUGH THE PERIOD. SLIGHTLY GUSTY WINDS
AT KMCK WILL DIMINISH EARLY IN THE PERIOD. OTHERWISE...WINDS WILL
BECOME LIGHT AND SWITCH AROUND TO THE EAST BEHIND A COLD FRONT
THAT WILL MOVE THROUGH THIS EVENING. THE NAM/RUC IS BEGINNING TO
SHOW VIS RESTRICTIONS INTO THE KGLD TERMINAL 12-15Z. AM SKEPTICAL
AT THIS POINT DUE TO MODEL INCONSISTENCIES AND LOCATION OF
RESTRICTIONS. SINCE FAR IN TIME...WILL MENTION HERE INITIALLY AND
LEAVE OUT OF TAF. NEXT SHIFT CAN READDRESS THIS ISSUE FOR 00Z TAF.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FROST ADVISORY FROM 4 AM TO 9 AM CDT MONDAY FOR KSZ001>004.
CO...FROST ADVISORY FROM 3 AM TO 8 AM MDT MONDAY FOR COZ090.
NE...FROST ADVISORY FROM 3 AM MDT /4 AM CDT/ TO 8 AM MDT /9 AM CDT/
MONDAY FOR NEZ079>081.
&&
SHORT TERM...JTL
LONG TERM...FOLTZ
AVIATION...BASHazardous weather outlook, Apr 8, 3:55 AM MDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 355 AM MDT SUN APR 8 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 355 AM MDT SUN APR 8 2012 /455 AM CDT SUN APR 8 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A FROST ADVISORY REMAINS IN EFFECT THROUGH 8 AM MDT (9 AM CDT) THIS MORNING. FROST IS POSSIBLE TOWARD SUNRISE MONDAY MORNING MAINLY ALONG AND NORTH OF INTERSTATE 70. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH SATURDAY. SEVERE WEATHER IS POSSIBLE ON SATURDAY BUT CONFIDENCE IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 6:21 PM MDT | Frost Advisory | GLD | Cheyenne, Kit Carson, Yuma | 14 hr |
Nearby
Frost Advisories in Kansas, 2012Frost Advisories in Nebraska, 2012Frost Advisories in Colorado, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.